Thunderstorm Wind, Suwannee
- When
- June 2, 6:30 PM EST
- Where
- Suwannee County, Obrien
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.033, -82.933
Power lines blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT MON JUN 2 2003 SFC ANALYSIS SHOWS WEAK FRONT ACROSS NRN FL WITH SCT SHOWERS AND STORMS FIRING FROM GILCHRIST CO TO FLAGLER CO. LAPS ANALYSES SHOWS SB CAPES AOB 3000 J/KG OVER ALACHUA CI AND LI -6/-7. FORECAST...MODEL PROGS SHOW FRONT LIFTING NWD WITH CONVECTION SHIFTING NWD. EXPECT CONVECTION GOING INTO EVENING TO BE ISOL TO SCT AS MOST OF IT IS GENERATED FROM AFTN HEATING. TUE...SW WINDS AND PLENTY OF LOW LEVEL MOISTURE ALONG WITH FAVORABLE INSTABILITY WITH CAPES AOA 2000 J/KG/LI NEAR -6 AT TIMES WILL ONCE AGAIN RESULT IN SCT CONVECTION SOME LIFT ASSOCD WITH SHORTWAVE TO OUR NW. WEAK FRONT BOUNDARY ALSO PROGGED TO SAG SEWD TOWARD THE FORECAST AREA TUE AFTN. WED...FRONT EXPECT TO LAY ACROSS THE CAROLINAS TO NEAR CENTRAL GA WED AFTN. WILL GO WITH LIKELY POPS FOR SE GA AND 40-50 POPS ELSW. MARINE...WILL CONTINUE TO LEAN TOWARD SCEC CRITERIA IN THE SHORT TERM AS THE COLD FRONT NEARS THE AREA TUE NIGHT THRU WED. WILL CONTINUE WITH BLO HEADLINES THRU THE END OF THE WEEK. FIRE WX...NO CONCERNS. EXTDD...GFS CONSISTENT IN SHOWING DEEP LAYER MOISTURE OVER THE AREA THU AND FRI WITH PWATS MAINLY ABOVE 1.5 INCHES. A FRONTAL BOUNDARY IS PROGGED TO BE OVER THE SE STATES FROM THE CAROLINAS TO SRN AL AND MS AREAS. THIS IN COMBINATION WITH SEA BREEZE BOUNDARIES SUPPORT CHANCE POPS. FOR THE WEEKEND...LATEST RUNS SHOW FRONT GETTING REINFORCED BY A SHORTWAVE TROUGH MOVING OUT OF THE PLAINS WHILE WEAKENING. THE FRONT WILL GET PUSHED FURTHER S AND WILL CONT TO THE CHANCE POP FORECAST. ALTHOUGH MRF DRIES ATMOS OUT ON MON AM INCLINED TO LEAVE POPS IN DUE TO INCONSISTENCY WITH PREVIOUS RUN. PRELIM CCF... AMG 68 87 70 85 / 20 40 40 60 SSI 72 85 73 83 / 30 40 40 50 JAX 70 89 71 87 / 30 40 40 50 SGJ 73 86 74 84 / 20 40 40 40 GNV 70 90 70 88 / 20 40 30 50 OCF 70 92 70 89 / 10 30 30 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE.
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE AREA. A STATIONARY FRONT OVER NORTHEAST FLORIDA AND AN AFTERNOON SEABREEZE FRONT WILL RESULT IN MOST OF THE STORMS OCCURRING OVER NORTHEAST FLORIDA. NO SEVERE STORMS ARE EXPECTED...BUT A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL AS THEY MOVE EAST. ON AVERAGE...LIGHTNING KILLS MORE PEOPLE EACH YEAR THAN DO TORNADOES. SEEK SHELTER SHOULD THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT MON JUN 02 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM POMONA PARK FL 0.75 IN HAIL
06/02/03 PUTNAM
0325 PM 1 NNW PALATKA FL 0.88 IN HAIL
06/02/03 PUTNAM
0455 PM JONESVILLE FL 0.88 IN HAIL
06/02/03 ALACHUA REPORTED BY LOCAL MEDIA
0515 PM JONESVILLE FL 0.88 IN HAIL
06/02/03 ALACHUA REPORTED BY PUBLIC
ACS/HESSFLZ022-022215- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 540 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN COLUMBIA COUNTY THROUGH 615 PM... AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF OLENO STATE PARK...OR ABOUT 9 MILES SOUTHEAST OF ICHETUCKNEE SPRINGS STATE...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLENO STATE PARK AND FORT WHITE THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
FLZ021-022245- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 613 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SUWANNEE COUNTY THROUGH 645 PM... AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER SOUTHEASTERN SUWANNEE COUNTY...OR ABOUT 7 MILES NORTH OF ICHETUCKNEE SPRINGS STATE...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS ALONG STATE ROAD 247 AND AROUND HILDRETH THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
FLZ021-022300- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 635 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN SUWANNEE COUNTY THROUGH 700 PM... AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTHEAST OF LURAVILLE...OR ABOUT 9 MILES NORTHEAST OF MAYO...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LURAVILLE...MCALPIN AND ALONG STATE ROAD 51 THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT MON JUN 02 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM POMONA PARK FL 0.75 IN HAIL
06/02/03 PUTNAM
0325 PM 1 NNW PALATKA FL 0.88 IN HAIL
06/02/03 PUTNAM
0455 PM JONESVILLE FL 0.88 IN HAIL
06/02/03 ALACHUA REPORTED BY LOCAL MEDIA
0515 PM JONESVILLE FL 0.88 IN HAIL
06/02/03 ALACHUA REPORTED BY PUBLIC
0650 PM FORT WHITE FL WIND DAMAGE
06/02/03 COLUMBIA TREE DOWN ON HOUSE IN
FORT WHITE. REPORTED BY
911 CENTER.
ACS/HESSFLZ020-030000- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 723 PM EDT MON JUN 2 2003 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN HAMILTON COUNTY THROUGH 8 PM... AT 723 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM SUWANNEE RIVER STATE PARK TO 3 MILES NORTHWEST OF LIVE OAK...MOVING NORTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...CROSSROADS AND JASPER THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359356.